Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 10, 2015, 6:45 AM EDT for Alpena County, Montmorency County, Presque Isle County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 6:45 AM EDT (10:45 UTC)
- Expired
- Jun 10, 2015, 7:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Alpena County, MI, Montmorency County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 98 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:55 AM EDT | TSTM WND GST 39 | 1 Se Lachine, MI | MESONET STATION 1 SE LACHINE /MC052/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS53 KAPX 101045
SVRAPX
MIC007-119-141-101130-
/O.NEW.KAPX.SV.W.0006.150610T1045Z-150610T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
645 AM EDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALPENA COUNTY IN NORTHERN MICHIGAN...
SOUTHEASTERN PRESQUE ISLE COUNTY IN NORTHERN MICHIGAN...
SOUTHEASTERN MONTMORENCY COUNTY IN NORTHERN MICHIGAN...
* UNTIL 730 AM EDT
* AT 644 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM METZ TO NEAR HILLMAN TO LOUD TOWNSHIP...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALPENA...OSSINEKE...ATLANTA...PRESQUE ISLE LIGHT...LACHINE...
LONG RAPIDS...HILLMAN... METZ...POSEN...LAKEWOOD...
AND CATHRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4502 8327 4508 8338 4504 8345 4494 8344
4491 8333 4487 8331 4486 8333 4486 8406
4491 8434 4510 8396 4539 8395 4534 8349
4536 8350 4527 8338 4519 8338 4519 8332
4517 8337 4505 8331 4504 8322
TIME...MOT...LOC 1044Z 280DEG 41KT 4530 8381 4508 8382 4494 8412
HAIL...0.88IN
WIND...60MPH
$$
JZ3 follow-up statements
257
WWUS53 KAPX 101100
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
700 AM EDT WED JUN 10 2015
MIC007-119-141-101130-
/O.CON.KAPX.SV.W.0006.000000T0000Z-150610T1130Z/
ALPENA MI-PRESQUE ISLE MI-MONTMORENCY MI-
700 AM EDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR ALPENA...SOUTHEASTERN PRESQUE ISLE AND EASTERN MONTMORENCY
COUNTIES...
AT 658 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POLASKI TO 5 MILES WEST OF THE TOWN OF HUBBARD
LAKE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...ALPENA...OSSINEKE...AND PRESQUE ISLE
LIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4502 8327 4508 8338 4504 8345 4494 8344
4491 8333 4487 8331 4486 8333 4486 8383
4491 8396 4510 8396 4537 8379 4534 8349
4536 8350 4527 8338 4519 8338 4519 8332
4517 8337 4505 8331 4504 8322
TIME...MOT...LOC 1058Z 273DEG 40KT 4526 8360 4488 8370
HAIL...0.75IN
WIND...60MPH
$$
JZ441
WWUS53 KAPX 101112
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
712 AM EDT WED JUN 10 2015
MIC119-141-101121-
/O.CAN.KAPX.SV.W.0006.000000T0000Z-150610T1130Z/
PRESQUE ISLE MI-MONTMORENCY MI-
712 AM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE AND
EASTERN MONTMORENCY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4502 8327 4508 8338 4504 8345 4494 8344
4491 8333 4487 8331 4486 8333 4486 8365
4517 8371 4517 8337 4505 8331 4504 8322
TIME...MOT...LOC 1111Z 277DEG 42KT 4510 8352 4488 8348
$$
MIC007-101130-
/O.CON.KAPX.SV.W.0006.000000T0000Z-150610T1130Z/
ALPENA MI-
712 AM EDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR ALPENA COUNTY...
AT 711 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CATHRO TO NEAR OSSINEKE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALPENA AND OSSINEKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4502 8327 4508 8338 4504 8345 4494 8344
4491 8333 4487 8331 4486 8333 4486 8365
4517 8371 4517 8337 4505 8331 4504 8322
TIME...MOT...LOC 1111Z 277DEG 42KT 4510 8352 4488 8348
HAIL...<.75IN
WIND...60MPH
$$
JZ335
WWUS53 KAPX 101128
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
728 AM EDT WED JUN 10 2015
MIC007-101138-
/O.EXP.KAPX.SV.W.0006.000000T0000Z-150610T1130Z/
ALPENA MI-
728 AM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR ALPENA COUNTY WILL
EXPIRE AT 730 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 4502 8327 4508 8338 4504 8345 4494 8344
4491 8333 4487 8331 4486 8333 4486 8365
4517 8371 4517 8337 4505 8331 4504 8322
TIME...MOT...LOC 1125Z 280DEG 41KT 4510 8352 4488 8348
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:29 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 3:29 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 329 AM EDT WED JUN 10 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 329 AM EDT WED JUN 10 2015 HIGH IMPACT WEATHER POTENTIAL...T-STORMS THIS MORNING WITH AN ISOLATED SVR THREAT. 996MB SURFACE LOW IS NORTH OF LAKE SUPERIOR...WITH AN ASSOCIATED COLD FRONT MOVING INTO CENTRAL UPPER MI. IT TOOK A LONG LONG TIME FOR CONVECTION TO FIRE ALONG/AHEAD OF THIS FRONT...AND THE WARM FRONT GOT ACTIVE AT ALL. BUT FINALLY...NUMEROUS TO WIDESPREAD SHRA/TSRA ARE APPROACHING EASTERN UPPER AND NW LOWER MI. THIS ACTIVITY WILL CROSS NORTHERN MI THIS MORNING...WITH THE REST OF THE NEAR TERM LOOKING RELATIVELY QUIET. TODAY...THE COLD FRONT WILL CLEAR THE NE LOWER MI COAST TOWARD 18Z. HOWEVER...A PRE-FRONTAL TROF 50-100SM AHEAD OF THE FRONT SHOULD MARK THE BACK EDGE OF ANY FROPA-ASSOCIATED PRECIP. SO SHOULD NOT NEED ANY MENTION OF PRECIP AFTER 16Z/NOON. MASS OF SHRA/EMBEDDED TSRA WILL CROSS NORTHERN MI...WITH HIGH POPS STILL IN ORDER FOR MOST AREAS...PERHAPS A LITTLE LESS IN THE WAY OF POPS TOWARD THE M-55 CORRIDOR AND POINTS SOUTH. A HANDFUL OF SVR WARNINGS FROM MQT/GRB UPSTREAM EARLY THIS MORNING. SOME SHORT LINEAR STRUCTURES SEEN IN STRONGER STORMS TO OUR W AND NW...IMPLYING AN ISOLATED WIND DAMAGE THREAT EVEN GIVEN A RATHER STABLE BL (DEW POINTS ONLY IN THE 50S...TEMPS IN MANY PLACES NOT MUCH HIGHER). THERE IS AN ABUNDANCE OF SHEAR (0-6KM BULK SHEAR 50- 60KT FROM M-32 NORTH)...AT THE NOSE OF AN ARRIVING 60KT JET AT 500MB. A LOW-END...ISOLATED SVR WIND THREAT PROBABLY STILL EXISTS THIS MORNING AS THIS ACTIVITY WORKS THRU...ESPECIALLY IN CENTRAL/NORTHERN SECTIONS WHERE THE BEST SHEAR IS FOUND. (THOUGH IT IS IN THESE AREAS WHERE THE BL IS MOST STABLE.) HAD BEEN SOME CONCERNS EARLIER IN THE WEEK THAT WRAPAROUND MOISTURE (PRESENTLY JUST NORTH OF MN) COULD POSE A THREAT FOR PM SHRA IN EASTERN UPPER. 00Z MODEL SUITE AGREES WITH 12Z THINKING IN KEEPING THIS NORTH OF THE SAULT. EASTERN UPPER WILL SEE SOMEWHAT MORE CLOUD COVER IN THE AFTERNOON THAN PLACES NEAR/SOUTH OF THE BRIDGE...BUT NO PRECIP. THAT WILL HOLD TEMPS BACK UP THERE...WITH MID 60S COMMON FOR HIGHS IN EASTERN UPPER...WHILE NORTHERN LOWER RANGES FROM 70F NEAR LAKE MI TO 80F NEAR SAGINAW BAY. TONIGHT...COLD FRONT LAYS OUT AND STALLS JUST SOUTH OF LOWER MI...WHILE WEAK SURFACE RIDGING BUILDS INTO UPPER AND NORTHERN LOWER MI FROM THE WNW. THE FRONT TO OUR SOUTH WILL NOT BE CONVECTIVELY ACTIVE UNLESS YOU ARE IN IOWA OR POINTS WEST. SO SIGNIFICANT CIRRUS IS NOT EXPECTED UNTIL PERHAPS LATE IN THE OVERNIGHT. UNTIL THEN...SKIES WILL BE MOSTLY CLEAR. LOWS WILL BE MAINLY IN THE UPPER 40S TO LOWER 50S. && .SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT) ISSUED AT 329 AM EDT WED JUN 10 2015 HIGH IMPACT WEATHER POTENTIAL: HEAVY RAIN POSSIBILITIES LOOK PRETTY GOOD FOR AT LEAST PART OF THE ARE LATER THURSDAY NIGHT INTO FRIDAY EVENING. COULD SEE SOME SPOTS PICK UP IN EXCESS OF 2 INCHES OF RAIN. AT THE MOMENT...THE FLOODING THREAT DOESN'T LOOK TOO HIGH...BUT WILL HAVE TO BE WATCHED. SYNOPTIC PATTERN EVOLUTION: ANOTHER ACTIVE STRETCH OF WEATHER TO WRAP UP THE WORK WEEK. BROAD AND TRANSIENT SHORTWAVE LOW/MID LEVEL RIDGING WILL BE IN PLACE ON THURSDAY...BUT WITH THE FOCUS ON AN UPSTREAM SHORTWAVE LIFTING FROM THE DESERT SOUTHWEST STATES ON TUESDAY UP INTO THE NORTHERN GREAT LAKES BY FRIDAY EVENING. STILL A TOUCH OF DISAGREEMENT WITH THE EXACT PLACEMENT OF THIS FEATURE...AND ITS ASSOCIATED SURFACE WAVE (LIKELY TO BE SOMEWHAT CONVECTIVELY INFLUENCED AND ENHANCED). A SURFACE AND ELEVATED WARM FRONT ASSOCIATED WITH THAT SURFACE LOW ARE EXPECTED TO LAY OUT SOMEWHERE ACROSS CENTRAL AND/OR NORTHERN MICHIGAN ON FRIDAY...WITH DEEP LAYER MOISTURE OVERRIDING THAT BOUNDARY AND HELPING PRODUCE SEVERAL BOUTS OF RAINFALL. FROM A SENSIBLE WEATHER PERSPECTIVE...THURSDAY IS A QUIET ONE WITH HIGH PRESSURE IN CONTROL...AND LIKELY JUST SOME INCREASE IN MID AND UPPER LEVEL CLOUDINESS THROUGH THE DAY...AS WARM ADVECTION ASCENT ABOVE 700MB COMES TO LIFE. THE MORE "FUN" WEATHER STARTS THURSDAY NIGHT...AS A SURFACE WARM FRONT GRADUALLY LIFTS NORTHWARD FROM THE SOUTHERN LAKES...ALL WHILE A MORE IMPORTANT ELEVATED WARM FRONT BECOMES ESTABLISHED ACROSS NORTHERN MICHIGAN. EXACT PLACEMENT OF THIS FEATURE WILL BE KEY IN TERMS OF WHERE HEAVIER RAINFALL POTENTIAL EVENTUALLY PANS OUT...THOUGH WITH IMPRESSIVELY DEEP MOISTURE (PWATS PUSHING 1.75" OR BETTER!) AND STRONG LOW LEVEL JET FORCING IMPINGING ON WHAT SHOULD BE A VERY SHARP THERMAL GRADIENT (THINK VERY STRONG FRONTOGENESIS)...HAVE NO DOUBT SHOWERS AND EMBEDDED STORMS WILL ARRIVE THROUGH THE NIGHT. EASTWARD PROGRESSION OUR SURFACE LOW AND ASSOCIATED UPPER WAVE INTO FRIDAY SHOULD KEEP WIDESPREAD PERIODS OF RAIN ONGOING FOR MUCH IF NOT ALL OF NORTHERN MICHIGAN...THOUGH AGAIN...THE EXACT PLACEMENT OF THE HEAVIEST RAIN BAND IS STILL SUBJECT TO SUBTLE SHIFTS THE NEXT FEW FORECAST CYCLES. WITH THAT SAID...AM INCREASINGLY CONCERNED ABOUT THE POSSIBILITY FOR SOME VERY HEAVY RAINFALL AMOUNTS IN SPOTS...AS THIS SYSTEM ALREADY HAS A HISTORY OF DECENT RAINS UPSTREAM THE PAST 24 HOURS...AND RECENT CLIMO HISTORY ACROSS THE CONUS WITH SUCH DEEP MOISTURE ALSO PAINTS A SIMILAR PICTURE. GIVEN SUCH STRONG FGEN SIGNALS IN COMBINATION WITH STATISTICALLY VERY SIGNIFICANT PWAT VALUES (99TH PERCENTILE PEAKING NOT FAR FROM 2" PER SOME PROGS)...HAVE TO WONDER IF WE MAY SEE QUITE A LARGE AREA OF 2+ INCHES OF RAIN...WHICH COULD PRESENT SOME HYDRO ISSUES IN SPOTS PER CURRENT FLOOD GUIDANCE. NOT TO BE FORGOTTEN...PENDING THE PLACEMENT OF THE SURFACE WARM FRONT...THERE COULD ACTUALLY BE A MODEST SEVERE WEATHER THREAT NEAR THE BOUNDARY. MOST GUIDANCE KEEPS THIS FEATURE JUST SOUTH OF THE APX CWA...BUT THERE WILL BE PLENTY OF SHEAR AND LOW LEVEL MOISTURE/CAPE TO WORK WITH...NOT TO MENTION TREMENDOUS HELICITY NEAR THE WARM FRONT. SO...AGAIN WILL REALLY HAVE TO WATCH THIS PERIOD CLOSELY THOUGH CONFIDENCE IS ANY SEVERE WEATHER THREAT IS STILL CURRENTLY LOW. RAINS SHOULD GRADUALLY END FROM WEST TO EAST INTO FRIDAY NIGHT...BUT MAY PROVE A LITTLE MORE STUBBORN THAT CURRENT GUIDANCE PROGS AS WE MAINTAIN DECENT DEFORMATION FORCING OVERHEAD THROUGH 12Z SATURDAY. && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 329 AM EDT WED JUN 10 2015 A VERY TYPICAL STRETCH OF MID JUNE WEATHER FOR NORTHERN MICHIGAN. THINGS REALLY LOOK TO DRY OUT WITH THE ARRIVAL OF COOLER CANADIAN HIGH PRESSURE FOR SATURDAY AND LIKELY MUCH OF SUNDAY. HOWEVER...AS THAT FEATURE SLIPS TO THE EAST...WE WILL AGAIN BROADEN THE RETURN FLOW BACK INTO THE NORTHERN GREAT LAKES WITH TIME. IN FACT...PER PRESENT GUIDANCE INDICATIONS...MOISTURE WILL AGAIN BE QUITE IMPRESSIVE...WITH OUR FRIDAY HIGH PWAT PLUME RECYCLING BACK TO THE NORTH...WHILE SEVERAL HARD TO TIME WEAKER SHORTWAVES TRAVERSE THE REGION. BASED ONLY ON THE PATTERN SETUP WITH A WEAKISH/BROAD RIDGE IN THE MID LEVELS NEARBY...ONE HAS TO WONDER IF WE ARE AGAIN SETTING OURSELVES UP FOR SOME PERIODS OF RATHER LOCALIZED HEAVY RAINFALL INTO EARLY NEXT WEEK...WITH CURRENT PROGGED STEERING FLOWS QUITE WEEK...MAINLY UNDER 15 KNOTS. IN THE PRESENCE OF VERY HIGH MOISTURE/PWAT VALUES ABOVE 1.75 INCHES...THINGS WILL NEED TO BE WATCHED CLOSELY. OUTSIDE OF THAT...TEMPS LOOKS RATHER SEASONABLE ON THE DAYTIME HIGH SIDE...WITH SOME MORE MUGGY/MORE HUMID NIGHTS SEEMING IN ORDER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 128 AM EDT WED JUN 10 2015 SHRA/SOME TSRA EARLY THIS MORNING...THEN MVFR CIGS BECOMING VFR BY MIDDAY. IT HAS TAKEN A WHILE...BUT SHRA/TSRA ARE ORGANIZING IN WESTERN UPPER MI AND NORTHERN WI...ALONG AND JUST AHEAD OF A COLD FRONT. WILL CONTINUE TO MENTION PRIMARILY SHRA IN THE TAFS...ADDING TS IF/WHEN IT BECOMES MORE CLEARCUT THAT IT WILL OCCUR AT ANY PARTICULAR TAF SITE. A PERIOD OF MVFR CIGS WILL BE SEEN JUST BEHIND THE COLD FRONT...GIVING WAY TO VFR BY AFTERNOON. SW WINDS OVERNIGHT...VEERING W TO NW WEDNESDAY. A BIT GUSTY WEDNESDAY AFTERNOON. LLWS EARLY THIS MORNING...WITH STRONGER SW WINDS OFF THE DECK. && .MARINE... ISSUED AT 329 AM EDT WED JUN 10 2015 COLD FRONT WILL CROSS NORTHERN MI THIS MORNING. NUMEROUS TO WIDESPREAD SHOWERS/T-STORMS WILL BE SEEN...SOME WITH GUSTY WINDS. WINDS WILL VEER W TO NW BEHIND THE FRONT...AND BECOME A BIT ON THE BREEZY SIDE. WE COULD APPROACH SMALL CRAFT ADVISORY CONDITIONS TODAY NEAR PRESQUE ISLE LT ON LAKE HURON...WHERE COASTAL CONVERGENCE AMPS UP THE WINDS IN WNW FLOW. WINDS WILL QUICKLY DIMINISH TONIGHT AS WEAK HIGH PRESSURE MOVES OVERHEAD. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JAZ SHORT TERM...LAWRENCE LONG TERM...LAWRENCE AVIATION...JAZ MARINE...JAZ
Hazardous weather outlook, Jun 10, 3:37 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EDT WED JUN 10 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-111200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 337 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS NORTHERN MICHIGAN THIS MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY NEAR AND NORTH OF M-72...BEFORE 9 AM. ANY SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WIND GUSTS OF AROUND 60 MPH...AND HAIL OF AROUND AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF HEAVY RAIN AND OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTHERN MICHIGAN LATE THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...THE EXACT PLACEMENT OF THE HEAVIEST RAIN REMAINS IN QUESTION...BUT MINOR FLOODING IS POSSIBLE IN SOME AREAS. SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ/DL
In the hours before
Special weather statement, Jun 10, 4:53 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
453 AM EDT WED JUN 10 2015
MIZ019-100930-
CHARLEVOIX-
453 AM EDT WED JUN 10 2015
...STRONG THUNDERSTORM TO IMPACT SOUTHERN BEAVER ISLAND...
AT 452 AM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF SAINT
JAMES ON BEAVER ISLAND...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...AND DANGEROUS LIGHTNING
ARE POSSIBLE WITH THIS STORM THROUGH 520 AM AS IT CROSSES MAINLY THE
SOUTHERN HALF OF BEAVER ISLAND.
LAT...LON 4569 8565 4571 8557 4571 8550 4566 8550
4561 8549 4557 8555 4558 8563 4562 8564
4564 8560 4568 8561 4571 8584
TIME...MOT...LOC 0852Z 273DEG 53KT 4560 8584
LAWRENCESpecial weather statement, Jun 10, 5:23 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
523 AM EDT WED JUN 10 2015
MIZ016-017-019-101000-
EMMET-CHARLEVOIX-CHEBOYGAN-
523 AM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EMMET...NORTHWESTERN
CHEBOYGAN AND SOUTHEASTERN CHARLEVOIX COUNTIES...
AT 522 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF GOOD HART TO 7 MILES NORTH OF
GRAND TRAVERSE LIGHT...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THROUGH 6 AM...LOCATIONS IMPACTED INCLUDE... PETOSKEY...BOYNE
CITY...CHARLEVOIX...HARBOR SPRINGS...PELLSTON...
CONWAY...ALANSON...NORWOOD...CROSS VILLAGE...PETOSKEY STATE PARK...
FISHERMANS ISLAND STATE PARK...WALLOON LAKE...PLEASANT VIEW...GOOD
HART AND YOUNG STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4530 8533 4532 8530 4532 8527 4536 8521
4537 8499 4539 8491 4542 8492 4544 8505
4548 8510 4554 8512 4558 8512 4563 8508
4565 8502 4568 8499 4568 8473 4518 8475
4524 8539
TIME...MOT...LOC 0922Z 283DEG 38KT 4565 8521 4532 8556
LAWRENCESpecial weather statement, Jun 10, 5:43 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
543 AM EDT WED JUN 10 2015
MIZ019-021-022-101015-
CHARLEVOIX-ANTRIM-OTSEGO-
543 AM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ANTRIM...SOUTHERN
CHARLEVOIX AND WESTERN OTSEGO COUNTIES...
AT 541 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PETOSKEY TO NEAR RAPID CITY...AND MOVING EAST AT
55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THROUGH 615 AM...LOCATIONS IMPACTED INCLUDE...
BOYNE CITY...GAYLORD...EAST JORDAN...MANCELONA...BELLAIRE...
ELLSWORTH...ELMIRA...CENTRAL LAKE......BOYNE FALLS...
ALBA...OTSEGO LAKE STATE PARK...AND WATERS.
LAT...LON 4522 8477 4486 8450 4486 8532 4489 8537
4493 8539 4510 8536 4524 8539
TIME...MOT...LOC 0941Z 286DEG 48KT 4532 8501 4483 8533
LAWRENCESpecial weather statement, Jun 10, 6:06 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
606 AM EDT WED JUN 10 2015
MIZ019-021-022-101030-
CHARLEVOIX-ANTRIM-OTSEGO-
606 AM EDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ANTRIM...SOUTHEASTERN
CHARLEVOIX...AND OTSEGO COUNTIES...
AT 604 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
GAYLORD...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GAYLORD...VANDERBILT...PICKEREL LAKE...SPARR AND JOHANNESBURG.
LAT...LON 4500 8484 4503 8485 4522 8481 4521 8475
4520 8473 4520 8463 4517 8437 4491 8437
TIME...MOT...LOC 1004Z 280DEG 49KT 4508 8471
JZSpecial weather statement, Jun 10, 6:25 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
625 AM EDT WED JUN 10 2015
MIZ017-018-022>024-101100-
ALPENA-PRESQUE ISLE-CHEBOYGAN-MONTMORENCY-OTSEGO-
625 AM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ALPENA...
PRESQUE ISLE...SOUTHEASTERN OTSEGO AND MONTMORENCY COUNTIES...
AT 625 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MILLERSBURG TO NEAR CHESTER TOWNSHIP...AND MOVING EAST
AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTA...PRESQUE ISLE LIGHT...LACHINE...LEWISTON...PRESQUE ISLE...
GRASS LAKE...LONG RAPIDS...HILLMAN...METZ...POSEN...MILLERSBURG...
TOMAHAWK CREEK FLOODING...ALLIS TOWNSHIP...BISMA TOWNSHIP...
ROYSTON...HAWKS...CHESTER TOWNSHIP...JOHANNESBURG...LOCKWOOD LAKE AND
THOMPSONS HARBOR STATE PARK.
LAT...LON 4525 8339 4525 8342 4523 8341 4521 8343
4511 8366 4486 8389 4486 8461 4520 8430
4520 8425 4526 8425 4539 8413 4539 8368
4535 8360 4535 8349 4527 8338
TIME...MOT...LOC 1025Z 274DEG 45KT 4532 8408 4492 8444
JZLocal storm report, Jun 10, 6:43 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
643 AM EDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HAIL ATLANTA 45.00N 84.15W
06/10/2015 E0.25 INCH MONTMORENCY MI PUBLIC
PEA SIZE HAIL
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:55 AM EDT | Small Craft Advisory | APX | 16 hr | |
| Jun 10, 4:53 AM EDT | Special Weather Statement | APX | Charlevoix | 37 min |
| Jun 10, 5:11 AM EDT | Special Marine Warning | APX | 49 min | |
| Jun 10, 5:23 AM EDT | Special Weather Statement | APX | Emmet | 37 min |
| Jun 10, 5:43 AM EDT | Special Weather Statement | APX | Antrim | 32 min |
| Jun 10, 6:06 AM EDT | Special Weather Statement | APX | Otsego | 24 min |
| Jun 10, 6:25 AM EDT | Special Weather Statement | APX | Montmorency, Presque Isle | 35 min |
| Jun 10, 6:35 AM EDT | Special Marine Warning | APX | 85 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.